MAUDE Adverse Event Report: APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND

APOLLO ENDOSURGERY, INC. LAP-BAND AP STANDARD W/ ACCESS PORT I; ADJUSTABLE GASTRIC BAND
Model Number B-2240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Patient Problem/Medical Problem (2688)
Date of Event 05/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown taper.The reporter of the event was asked to return the product for analysis.To date, apollo has not received the device.If returned, visual examination may confirm the taper type associated with this event.Device labeling addresses the reported event as follows: precautions: it is the responsibility of the surgeon to advise the patient of the known risks and complications associated with the surgical procedure and implant.Patients must be cautioned to chew their food thoroughly.Patients with dentures must be cautioned to be particularly careful to cut their food into small pieces.Failure to follow these precautions may result in vomiting, stomal irritation and edema, possibly even obstruction.Adverse events: it is important to discuss all possible complications and adverse events with your patient.Complications which may result from the use of this product include the risks associated with the medications and methods utilized in the surgical procedure, the risks associated with any surgical procedure and the patient's degree of intolerance to any foreign object implanted in the body.Ulceration, gastritis, gastroesophageal reflux, heartburn, gas bloat, dysphagia, dehydration, constipation, and weight regain have been reported after gastric restriction procedures.Warnings: patients should be advised that the lap-band ap® system is a long-term implant.Explant (removal) and replacement surgery may be indicated at any time.Medical management of adverse reactions may include explantation.Revision surgery for explantation and replacement may also be indicated to achieve patient satisfaction.
 
Event or Problem Description
Reported as: the patient had their entire lap-band system removed due to "intolerance to adjustments and dysphagia with base".
 
Additional Manufacturer Narrative
Taper ii.Supplement #1: medwatch sent to fda on 03/12/2018.Device evaluation summary: a visual examination was performed on the received lap-band with access port i, taper type ii.The band tubing was noted to be separated approximately 1.5 inches from the tubing/collar junction.Needle marks were observed on the port septum and port housing.The belt was noted to be separated from the band at the shell/belt junction.A fill inspection test was performed, and no blockage was noted when colored di water was passed through the port septum and tubing.An air leak test was performed, and leakage was noted from one opening on the band shell at the end plug.One opening was observed on the band shell at the end plug.The edges of the opening were striated, consistent with damage from a surgical tool.Under microscopic inspection, the end of the belt at the shell/belt junction had striated edges consistent with a surgical end cut to remove the device.Needle marks were noted on the port septum, and scratches were noted around the port septum on the port housing.The end of the port tubing had striations, consistent with a surgical end cut.The band tubing was also noted to have a surgical end cut, as the end of the tubing had striated edges.

Brand Name
LAP-BAND AP STANDARD W/ ACCESS PORT I
Common Device Name
ADJUSTABLE GASTRIC BAND
Manufacturer (Section D)
APOLLO ENDOSURGERY, INC.
1120 s capitol of texas hwy
bldg 1, ste 300
austin TX 78746
MDR Report Key7003924
Report Number3006722112-2017-00361
Device Sequence Number156254
Product Code LTI
UDI-Device Identifier10811955020183
UDI-Public10811955020183
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P000008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/31/2011
Device Model NumberB-2240
Device Catalogue NumberB-2240
Device Lot Number1716372
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer03/07/2018
Initial Report FDA Received Date11/06/2017
Supplement Report FDA Received Date03/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight124